MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA

THORATEC CORPORATION HEARTMATE MOBILE POWER UNIT, NA
Catalog Number 107754
Medical Device Problem Codes Loss of Power (1475); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the device was not provided, therefore the approximate age of device and manufacture date are not known.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2016.A log file submitted to the manufacturer¿s technical services for analysis noted a no external power event recorded.This could be caused by the power cord of the mpu coming loose at the mpu or the wall outlet.Additional information was requested, but not provided.
 
Additional Manufacturer Narrative
Device evaluation: a specific cause for the captured event could not be conclusively determined through this evaluation.Evaluation of the submitted log file confirmed the reported no external power event on (b)(6) 2018 10:22 am while the lvad was connected to the mobile power unit (mpu).The associated voltage values indicated that these events appeared consistent with a loss of power to the mpu.This could have been caused by the ac power cord disconnecting from the back of the mpu, the power cord being disconnected from an outlet or loss of power to the home.The lvad system switched to the system controller backup battery and no interruptions in device therapy were captured.The event resolved upon reconnection to external power.No further related issues were reported.No other atypical events were captured within the log file and the remaining data showed normal device operation.Despite requests, no further information was provided.Technical services recommended the patient be provided a locking power cord if necessary.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section d4: the product's serial number was not provided by the customer.As a result, the product udi cannot be provided.

Brand Name
HEARTMATE MOBILE POWER UNIT, NA
Common Device Name
MOBILE POWER UNIT
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key7692983
Report Number2916596-2018-02854
Device Sequence Number16532701
Product Code DSQ
UDI-Device Identifier00813024013006
UDI-Public00813024013006
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number107754
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer01/14/2019
02/14/2019
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date02/04/2019
02/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Patient Weight77